Alert archive / Wyoming / High Wind Watches in 2019
High Wind Watch 21, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Oct 3, 2019, 3:04 AM MDT for 4 counties in Wyoming. It took effect at Oct 4, 2019, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 3, 2019, 3:04 AM MDT (09:04 UTC)
- In effect from
- Oct 4, 2019, 9:00 AM MDT
- Expired
- Oct 3, 2019, 12:58 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS75 KCYS 030904 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 304 AM MDT Thu Oct 3 2019 ...Freeze Warning continues through 9 am this Morning... ...High Wind Watch Friday morning through Saturday morning for Arlington Bordeaux and the I-80 Summit... .Clearing skies and light winds this morning will allow temperatures to plummet overnight with a widespread frost and freeze expected as low temperatures dip into the middle 20s to near 30 degrees. High winds may develop Friday morning through early Saturday. Travel impacts along Interstate 80 and 25 will be possible with strong gusty winds. WYZ106-110-116-117-040000- /O.NEW.KCYS.HW.A.0021.191004T1500Z-191005T1800Z/ /O.CON.KCYS.FZ.W.0004.000000T0000Z-191003T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 304 AM MDT Thu Oct 3 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28. For the High Wind Watch Friday and Saturday, west winds 30 to 40 mph with gusts up to 60 mph possible in wind prone areas. * WHERE...Central Laramie Range and Southwest Platte County, North Snowy Range Foothills, South Laramie Range and South Laramie Range Foothills Counties. * WHEN...For the Freeze Warning, until 9 AM MDT this morning. For the High Wind Watch, from Friday late morning through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. For the High Wind threat, high winds may make travel difficult, especially for high profile vehicles. Secure loose outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Avoid traveling in light and high profile vehicles through known wind prone areas. Plan for alternate routes and delays or closures. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-107-108-115-118- 119-031500- /O.CON.KCYS.FZ.W.0004.000000T0000Z-191003T1500Z/ Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-Ferris/Seminoe/Shirley Mountains- East Platte County-Goshen County-Laramie Valley- Central Laramie County-East Laramie County- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Seminoe Dam, Wheatland, Guernsey, Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs 304 AM MDT Thu Oct 3 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27. * WHERE...Portions of east central, south central and southeast Wyoming and western Nebraska. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
587 WWUS75 KCYS 031507 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 907 AM MDT Thu Oct 3 2019 ...High Wind Watch Friday morning through Saturday morning for Arlington Bordeaux and the I-80 Summit... .High winds may develop Friday morning and continue through early Saturday. Travel impacts along Interstate 80 and 25 will be possible with strong gusty winds. WYZ106-110-116-117-032300- /O.EXP.KCYS.FZ.W.0004.000000T0000Z-191003T1500Z/ /O.CON.KCYS.HW.A.0021.191004T1500Z-191005T1800Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 907 AM MDT Thu Oct 3 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... ...FREEZE WARNING HAS EXPIRED... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...South Laramie Range, South Laramie Range Foothills, Central Laramie Range and Southwest Platte County and North Snowy Range Foothills Counties. * WHEN...From Friday morning through Saturday morning. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-107-108-115-118- 119-031615- /O.EXP.KCYS.FZ.W.0004.000000T0000Z-191003T1500Z/ Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-Ferris/Seminoe/Shirley Mountains- East Platte County-Goshen County-Laramie Valley- Central Laramie County-East Laramie County- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Seminoe Dam, Wheatland, Guernsey, Torrington, Bosler, Laramie, Cheyenne, and Pine Bluffs 907 AM MDT Thu Oct 3 2019 ...FREEZE WARNING HAS EXPIRED... Temperatures have warmed above freezing as of mid-morning thus the freeze warning has been allowed to expire. $$
243 WWUS75 KCYS 031858 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1258 PM MDT Thu Oct 3 2019 High winds should develop by late Friday morning and continue through early Saturday. Travel impacts along Interstate 80 and 25 will be possible with strong gusty winds. WYZ110-041030- /O.UPG.KCYS.HW.A.0021.191004T1500Z-191005T1800Z/ /O.NEW.KCYS.HW.W.0030.191004T1500Z-191005T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1258 PM MDT Thu Oct 3 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM FRIDAY TO NOON MDT SATURDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 9 AM Friday to noon MDT Saturday. The High Wind Watch is no longer in effect. * WHAT...West winds 25 to 35 mph with local gusts over 60 mph expected. * WHERE...The North Snowy Range Foothills. * WHEN...From late Friday morning through Saturday morning. * WINDS...Westerly 25 to 40 mph with local gusts over 60 mph. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-117-041030- /O.UPG.KCYS.HW.A.0021.191004T1500Z-191005T1800Z/ /O.NEW.KCYS.HW.W.0030.191005T0100Z-191005T1800Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1258 PM MDT Thu Oct 3 2019 ...HIGH WIND WARNING IN EFFECT FROM 7 PM FRIDAY TO NOON MDT SATURDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 7 PM Friday to noon MDT Saturday. The High Wind Watch is no longer in effect. * WHAT...West winds 25 to 35 mph with gusts over 60 mph expected. * WHERE...South Laramie Range, South Laramie Range Foothills, Central Laramie Range and Southwest Platte County. * WHEN...From Friday evening through Saturday morning. * WINDS...Westerly 25 to 40 mph with gusts over 60 mph expected. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 2, 11:24 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Oct 2, 11:24 PM MDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1124 PM MDT Wed Oct 2 2019
.UPDATE...
Issued at 1122 PM MDT Wed Oct 2 2019
...Please see latest 6Z aviation discussion...
&&
.SHORT TERM...(This evening through Friday)
Issued at 205 PM MDT Wed Oct 2 2019
Tonight...Primary challenge will be low temperatures. Low clouds
will continue to erode from west to east through this evening with
clearing skies and light winds leading to a widespread frost and
freeze, thus we have upgraded our Freeze Watch to a Freeze Warning
in coordination with neighboring offices.
Thursday...Dry southwest flow aloft will help produce an even warmer
day at most locations.
Friday...Temperatures will continue to rise as our counties remain
in the warm sector much of the day ahead of the next cold front. Low
and mid levels look too dry for any precipitation development.
.LONG TERM...(Friday night through Wednesday)
Issued at 205 PM MDT Wed Oct 2 2019
Saturday...A strong cold front will bring a chance of showers and a
few thunderstorms early in the day, with dry weather in the
afternoon in the wake of the cold front. Temperatures will be cooler.
Sunday...Continued cool and dry in the wake of the cold front with
northwest flow aloft.
Monday-Wednesday...A warming trend will develop Monday and Tuesday
as the flow aloft backs to zonal. Wednesday will be cooler, possibly
significantly so, as a stronger Canadian origin cold front moves
across our counties after the morning hours. For now, will keep it
dry based on model trends.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1122 PM MDT Wed Oct 2 2019
Much quieter weather tonight compared to the last couple of
nights. VFR conditions will prevail through the period. Winds will
likely pickup tomorrow afternoon but skies will remain clear
providing excellent flying conditions.
&&
.FIRE WEATHER...
Issued at 205 PM MDT Wed Oct 2 2019
With gusty winds and low humidities, we may see critical
conditions Thursday afternoon and early evening across much of
Carbon County and portions of Albany County. Near critical
conditions may occur across much of southeast Wyoming from Friday
into early next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Freeze Warning until 9 AM MDT Thursday for WYZ101-102-104-
106>108-110-115>119.
Fire Weather Watch from Thursday afternoon through Thursday
evening for WYZ303-304.
NE...Freeze Warning until 9 AM MDT Thursday for NEZ002-003-019>021-
054-055-095-096.
&&
UPDATE...CW
SHORT TERM...RUBIN
LONG TERM...RUBIN
AVIATION...CW
FIRE WEATHER...RUBINHazardous weather outlook, Oct 2, 1:48 PM MDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 148 PM MDT Wed Oct 2 2019 WYZ103-105-109-111>114-032000- North Laramie Range-Shirley Basin-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 148 PM MDT Wed Oct 2 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A Fire Weather Watch is in effect from noon to 7 PM Thursday for much of Carbon County and the Upper North Platte River Basin for gusty winds and low humidity. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-106>108-110- 115>119-032000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-Ferris/Seminoe/Shirley Mountains- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 148 PM MDT Wed Oct 2 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Freeze Warning is in effect from midnight tonight to 9 AM Thursday morning. Expect widespread frost and freezing conditions with low temperatures from the middle 20s to near 30 degrees. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A Fire Weather Watch is in effect from noon to 7 PM Thursday for the North Snowy Range Foothills for gusty winds and low humidity. .Spotter information statement... Spotter activation will not be needed. Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:55 AM MDT | Fire Weather Watch | CYS | 10 hr | |
| Oct 3, 2:55 AM MDT | Red Flag Warning | CYS | 16 hr | |
| Oct 3, 12:54 PM MDT | Red Flag Warning | CYS | 30 hr | |
| Oct 3, 12:58 PM MDT | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 47 hr |
Nearby
High Wind Watches in Wyoming, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.